MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPO GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXPO GUIDE CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number H74908526221
Medical Device Problem Codes Difficult to Advance (2920); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that foreign matter was present in the device lumen.A5f expo fl3.5 diagnostic catheter was selected for use.A 0.035-inch non-boston scientific (non-bsc) wire was introduced through the catheter outside the patient, but the wire would not advance near the first and second device curves.When more effort was applied, suddenly the wire advanced out the tip of the expo catheter and a large white chunk of plastic debris exited the catheter.The same thing occurred with a 5f expo fl4 diagnostic catheter.The procedure was completed using an alternate method and there were no patient complications.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.During visual inspection no damage or defect was observed.An examination of the device x-ray found evidence of inner liner delamination.A 0.35-inch test guidewire was inserted in the distal tip end and met resistance.The wire was inserted in the hub end and met resistance in the same location.Inspection under the microscope revealed inner liner delamination 6cm proximal of the tip to where a section of the liner came out.Fourier-transform infrared spectroscopy (ftir) was performed to identify a piece returned separately and confirmed it to be consistent with the inner liner material.A review of the photo provided by the site showed a piece of the inner liner separated from the catheter, confirming the reported event.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
This report is being filed to correct the model number and unique identifier (udi) # in response to an fda request.Device evaluated by mfr.: the device was returned for analysis.During visual inspection no damage or defect was observed.An examination of the device x-ray found evidence of inner liner delamination.A 0.35-inch test guidewire was inserted in the distal tip end and met resistance.The wire was inserted in the hub end and met resistance in the same location.Inspection under the microscope revealed inner liner delamination 6cm proximal of the tip to where a section of the liner came out.Fourier-transform infrared spectroscopy (ftir) was performed to identify a piece returned separately and confirmed it to be consistent with the inner liner material.A review of the photo provided by the site showed a piece of the inner liner separated from the catheter, confirming the reported event.

Brand Name
EXPO GUIDE CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
FLEXTRONICS INTERNATIONL EUROPE B V
6201 america center drive
san jose CA 95002
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18268285
Report Number2124215-2023-68845
Device Sequence Number19854538
Product Code DQO
UDI-Device Identifier08714729187820
UDI-Public(01)08714729187820(17)250725(10)60481596
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K120495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2025
Device Model NumberH74908526221
Device Catalogue Number7840
Device Lot Number0060481596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer03/28/2024
06/11/2024
Initial Report FDA Received Date12/05/2023
Supplement Report FDA Received Date04/17/2024
07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown